Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 3, NWS Glasgow, MT

March 27, 2007Wibaux County, Montana

NWS Glasgow, MT issued this high wind warning at Mar 27, 2007, 3:51 AM MDT for Wibaux County, Montana. It took effect at Mar 27, 2007, 6:00 AM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2007, 3:51 AM MDT (09:51 UTC)
In effect from
Mar 27, 2007, 6:00 AM MDT
Expired
Mar 27, 2007, 6:00 PM MDT
In force
12 hr
Issued by
NWS Glasgow, MT

County Wibaux County, MT

The radar

The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:15 AM MDTNON-TSTM WND GST 609 Nw Carlyle, MT
Mar 27, 2:45 PM MDTNON-TSTM WND DMGWibaux, MTPORTIONS OF MAIN STREET BLOCKED OFF DUE TO BLOWING ROOF DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 270951
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
351 AM MDT TUE MAR 27 2007


MTZ027-271800-
/O.NEW.KGGW.HW.W.0003.070327T1200Z-070328T0000Z/
WIBAUX-
INCLUDING THE CITY OF...WIBAUX
351 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

EAST WINDS WILL INCREASE TO 30 TO 45 MPH THIS MORNING THEN
FURTHER INCREASE TO 35 TO 50 MPH BY AFTERNOON. OCCASIONAL WIND
GUSTS WILL REACH 60 MPH OR HIGHER THROUGH THE AFTERNOON. WINDS
WILL DIMINISH TO LESS THAN 30 MPH BY EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS75 KGGW 271609
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1009 AM MDT TUE MAR 27 2007

MTZ027-280000-
/O.CON.KGGW.HW.W.0003.000000T0000Z-070328T0000Z/
WIBAUX-
INCLUDING THE CITY OF...WIBAUX
1009 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

EAST WINDS WILL REMAIN AT 30 TO 45 MPH THIS AFTERNOON. OCCASIONAL
WIND GUSTS WILL REACH 60 MPH OR HIGHER THROUGH THE AFTERNOON.
WINDS WILL DIMINISH TO LESS THAN 30 MPH BY LATE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KGGW 280011
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
611 PM MDT TUE MAR 27 2007

MTZ027-280115-
/O.EXP.KGGW.HW.W.0003.000000T0000Z-070328T0000Z/
WIBAUX-
INCLUDING THE CITY OF...WIBAUX
611 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND HAS DIMINISHED ENOUGH ACROSS THE AREA TO ALLOW THE WARNING TO
EXPIRE. HOWEVER WIND WILL REMAIN STRONG FROM THE EAST TO SOUTHEAST
AT 30 TO 35 MPH GUSTING TO AROUND 50 MPH FOR THE REMAINDER OF THE
EVENING. BY AROUND MIDNIGHT THE WIND WILL FURTHER DIMINISH TO 20
TO 30 MPH FROM THE SOUTHEAST.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:18 AM MDT, 33 minutes earlier.

Area forecast discussion, Mar 27, 3:18 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
318 AM MDT TUE MAR 27 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
WELL ADVERTISED POTENT CLOSED LOW HAS MOVED INLAND OVER THE PACIFIC
NORTHWEST COAST ON ITS WAY TO THE GREAT BASIN AREA TODAY. EARLY
MORNING WATER VAPOR IMAGERY REVEALED AN IMPRESSIVE BAROCLINIC LEAF
AHEAD OF A POTENT TROUGH MOVING INTO MONTANA. THIS PLUME OF
MOISTURE FROM THE SOUTH WILL BE WITH US THROUGH WEDNESDAY NIGHT. A
SURFACE CLOSED LOW EAST OF THE ROCKIES WILL MOVE FARTHER EAST
TODAY AND DEEPEN WHICH WILL STRENGTHEN THE SURFACE PRESSURE
GRADIENT ACROSS EASTERN MONTANA TODAY. WITH THE LOW CENTER TO THE
WEST OF THE FORECAST AREA TODAY...WINDS WILL QUICKLY STRENGTHEN
THIS MORNING TO AROUND 30-40MPH WITH GUSTS TO 50MPH. EAST WINDS
BASED ON A STRONG SURFACE PRESSURE GRADIENT TYPICAL ARE NOT
EXCESSIVELY GUSTY ABOVE SUSTAINED WIND STRENGTH...SO WILL HOLD OFF
ISSUING ANY WIND HEADLINES FOR NOW. THE CLOSED SURFACE LOW WILL
SLOWLY MOVE EAST REACHING EASTERN SOUTH DAKOTA WEDNESDAY NIGHT.
WINDS WILL REMAIN STRONG THROUGH THE SHORT TERM PERIOD.

THE OTHER ISSUE WITH THIS POWERFUL STORM IS WHEN AND WHERE THE
RAIN WILL TURN TO SNOW. FAVORED AREAS FOR PRECIPITATION HAS BEEN
BOUNCING AROUND FROM MODEL TO MODEL. THE COLD FRONT APPROACHES
FROM THE WEST ON WEDNESDAY AS THE INVERTED SURFACE TROUGH SETS UP
EAST OF THE NE MT. THIS WILL BRING IN COLDER AIR INTO THE WESTERN
ZONES BY WEDNESDAY AFTERNOON. SO THE EARLIEST SNOW SHOULD FLY LATE
WEDNESDAY OR WEDNESDAY NIGHT IN THE WEST. AREAS WHERE 1000-500MB
THICKNESS VALUES DROP BELOW 540DM QUICKLY DRY OUT SO MOST FALLING
PRECIPITATION SHOULD REMAIN LIQUID THROUGH WEDNESDAY AND INTO
WEDNESDAY EVENING. GOOD MODEL AGREEMENT FOR LATE WEDNESDAY NIGHT
WITH GOOD DYNAMICS AND 0.40-0.60 QPF FOR SOUTHWESTERN ZONES. THIS
IS ALSO THE AREA WHERE THICKNESS VALUES FALL TO 535 DM AND LOWER.
THERE SHOULD BE A TRANSITION FROM SNOW IN THE WEST AND RAIN IN THE
EAST THURSDAY MORNING. THICKNESS VALUES RECOVER FROM THE WEST ON
THURSDAY SO DIMINISHING PRECIPITATION SHOULD REMAIN A MIX.

TODAY...STRONG EAST TO SOUTHEAST WINDS ACROSS THE CWA WITH
SUSTAINED WINDS OF AROUND 40 MPH IN WIBAUX COUNTY COULD GENERATE
GUSTS TO 60 MPH. WILL GO AHEAD AND ISSUE HIGH WIND WARNING FOR
THAT AREA WHICH ALREADY HAS WARNINGS AGAINST IT FROM BIS AND BYZ
ZONES. SPC CONVECTIVE OUTLOOK LOOKS LEGITIMATE AS INSTABILITY AND
IMPRESSIVE ASCENT ACROSS THE SOUTHERN ZONES STILL WARRANTS MENTION
OF THUNDERSTORMS MAINLY DURING TODAY.

WEDNESDAY THROUGH THURSDAY...PRECIPITATION CHANGEOVER TO SNOW
STILL LOOKS TO OCCUR BY WEDNESDAY MORNING FROM WEST TO EAST AS
THICKNESSES QUICKLY DROP. SNOW TOTALS REMAIN UNCERTAIN. LATEST HPC
WINTER WEATHER ACCUMULATIONS FOR DAY 2 AND 3 BRING IN UP TO A FOOT
OF SNOW INTO OUR SOUTHERN COUNTIES. WHILE SNOW AMOUNTS SEEM
EXCESSIVE NOW...WITH UNCERTAINTY OF EXACT STORM TRACK WILL GO
AHEAD AND ISSUE A WINTER STORM WATCH BEGINNING 18Z WEDNESDAY
THROUGH 00Z FRIDAY SINCE THERE IS THE POTENTIAL FOR MUCH OF THE
MOISTURE TO TURN INTO SNOW. ADVISORY SNOW FALL IS CERTAINLY
REACHABLE THROUGH THURSDAY. SCT

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
EXTENDED PERIOD BEGINS WITH SPRING STORM OVER EASTERN MONTANA.
MODELS CONTINUE TO ADJUST WITH EACH MODEL RUN OFFERING A SLIGHTLY
DIFFERENT SOLUTION WITH EACH RUN FURTHER SOUTH AND SLOWER.
ECMWF/CMC CONTINUE TO BE SLOWER THAN THE GFS/NAM. WITH SLOWER
MOVEMENT OF THE STORM INTO THE CENTRAL PLAINS WILL LINGER SOME
HIGHER POPS INTO THE SOUTHEAST FOR THURSDAY NIGHT AND FRIDAY.

REMAINDER OF THE FORECAST PERIOD HAS GENERAL TREND OF WESTERLY
FLOW INTO MONTANA WITH UPPER TROF MOVING INTO THE CENTRAL
PLAINS...SLIGHT RIDGING OVER CALIFORNIA AND ANOTHER TROF MOVING
INTO WESTERN CANADA. MODELS SUGGEST SOME SORT OF STORM IN WESTERN
CANADA BY THE END OF THE WEEK BUT QUITE A BIT OF VARIABILITY SO
CONFIDENCE ON TIMING OR POSITION OF STORM VERY LOW. FOR NOW WILL
GO WITH CLIMO SOLUTION WITH POTENTIALLY UNSETTLED FLOW AND ENOUGH
CLOUDS TO KEEP TEMPERATURES AROUND NORMAL. EBERT

&&

.AVIATION...
EAST WINDS INCREASING THIS MORNING WITH THE DEVELOPMENT OF STORM SYSTEM
IN IDAHO. STRONG WINDS WILL CONTINUE THROUGH THE DAY AS THE STORM
MOVES INTO SOUTHERN MONTANA. FOR TODAY...EXPECT VFR CONDITIONS
WITH A FEW SHOWERS POSSIBLE. RAE

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR GARFIELD-PRAIRIE.

HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 26, 10:47 AM MDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1047 AM MDT MON MAR 26 2007

MTZ016>027-059>062-271200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1047 AM MDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT
EAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED LATE
TONIGHT AND TUESDAY FOR THE GLASGOW...FORT PECK AND OPHEIM AREAS.
THE REMAINDER OF NORTHEAST MONTANA WILL HAVE EAST WINDS 20 TO 30
MPH LATE TONIGHT AND TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG WINTER STORM WILL MOVE INTO THE NORTHERN ROCKIES AND HIGH
PLAINS STARTING TUESDAY NIGHT THROUGH THURSDAY.

AT THIS TIME...IT LOOKS AS THOUGH THIS STORM SYSTEM COULD DELIVER
AN INCH OR MORE OF PRECIPITATION TO NORTHEAST MONTANA...IN THE
FORM OF RAIN...SNOW OR A MIX OF THE TWO. IT ALSO HAS THE POTENTIAL
TO BRING SEVERAL INCHES OF SNOWFALL TO PORTIONS OF THE REGION.

THE STORM SYSTEM WILL BRING STRONG EASTERLY WINDS TO THE AREA ON
TUESDAY AND THEN NORTHWEST WINDS 20 TO 30 MPH AND HIGHER ON
WEDNESDAY AND THURSDAY. IF THE SNOWFALL OCCURS...THESE WINDS WILL
CREATE BLOWING SNOW PROBLEMS AS WELL.

PERSONS PLANNING TRAVEL...OR ANY OUTSIDE ACTIVITIES...IN THE
WEDNESDAY THROUGH THURSDAY TIME PERIOD...AND RANCHERS WITH YOUNG
LIVESTOCK...SHOULD LISTEN FOR LATER STATEMENTS ON THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:49 AM MDTWinter Storm WatchGGWGarfield, Prairie35 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.